Alert archive / California / Winter Storm Watches in 2005

Winter Storm Watch 2, NWS Eureka, CA

November 29, 2005

NWS Eureka, CA issued this winter storm watch at Nov 29, 2005, 4:10 PM PST. It took effect at Nov 30, 2005, 10:00 PM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2005, 4:10 PM PST (00:10 UTC)
In effect from
Nov 30, 2005, 10:00 PM PST
Expired
Dec 1, 2005, 10:42 AM PST
In force
13 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 300010
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
410 PM PST TUE NOV 29 2005


CAZ004-301230-
/O.NEW.KEKA.WS.A.0002.051201T0600Z-051201T2000Z/
UPPER TRINITY RIVER-
410 PM PST TUE NOV 29 2005

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY EVENING THROUGH
THURSDAY MORNING FOR THE UPPER TRINITY RIVER AREA ABOVE 3500 FEET. 

A STRONG STORM OVER THE CENTRAL PACIFIC WILL SPREAD RAIN TO MUCH
OF THE NORTHWEST COAST WEDNESDAY. THE STORM WILL TURN TO SNOW
ABOVE 3500 TO 4000 FEET LATE WEDNESDAY NIGHT AND EARLY THURSDAY.
COLD VALLEYS IN EASTERN TRINITY COUNTY COULD SEE SNOW AS LOW AS
2000 TO 2500 FEET.  

STORM TOTALS FROM 4000 TO 5500 FEET OF 8 TO 12 INCHES WILL BE
POSSIBLE BY THURSDAY AFTERNOON. BELOW 4000 FEET TOTALS WILL BE IN
THE 3 TO 6 INCH RANGE...HOWEVER THE SNOW LEVEL WILL LIKELY RISE
DURING THE DAY ON THURSDAY AND THE SNOW WILL TURN TO RAIN.

ALSO ON THURSDAY STRONG SOUTH WINDS WILL HELP SNOW LEVELS TO
RISE...BUT ABOVE THE SNOW LINE POOR VISIBILITY IN BLOWING AND
DRIFTING IS POSSIBLE.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL AND OTHER ACTIVITY.
CONTINUE TO MONITOR NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR THE
LATEST FORECASTS. ON THE WEB VISIT WWW.WEATHER.GOV/EUREKA.

$$
 CWS
5 follow-up statements
000 
WWUS46 KEKA 301126
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
326 AM PST WED NOV 30 2005

CAZ004-010030-
/O.CON.KEKA.WS.A.0002.051201T0600Z-051201T2000Z/
UPPER TRINITY RIVER-
326 AM PST WED NOV 30 2005

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING ABOVE 5000 FEET...

A WINTER STORM WATCH ABOVE 5000 FEET REMAINS IN EFFECT FROM THIS
EVENING THROUGH THURSDAY MORNING.

A STRONG STORM OVER THE CENTRAL PACIFIC WILL SPREAD RAIN OVER
NORTHWEST CALIFORNIA TONIGHT THROUGH THURSDAY. SNOW LEVELS MAY
INITIALLY START OFF LOW EARLY THIS EVENING...BUT ARE EXPECTED TO
RAPIDLY RISE TO 5000 FEET. COLD VALLEYS IN EASTERN TRINITY COUNTY
MAY EXPERIENCE LIGHT SNOW EARLY THIS EVENING. LITTLE IF ANY
ACCUMULATION IS EXPECTED.

ABOVE 5000 TO 5500 FEET SNOW ACCUMULATIONS OF 6 TO 8 INCHES WILL 
BE POSSIBLE TONIGHT THROUGH EARLY THURSDAY...BEFORE IT CHANGES
OVER TO RAIN.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS. CONTINUE TO MONITOR NOAA WEATHER RADIO OR THE
LOCAL MEDIA FOR THE LATEST FORECASTS.


$$

DJB
000 
WWUS46 KEKA 302114
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
114 PM PST WED NOV 30 2005

CAZ004-010615-
/O.UPG.KEKA.WS.A.0002.051201T0600Z-051201T2000Z/
/O.NEW.KEKA.WS.W.0002.051201T0600Z-051202T0000Z/
UPPER TRINITY RIVER-
114 PM PST WED NOV 30 2005

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST THURSDAY ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
THURSDAY ABOVE 3500 FEET. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

A STRONG STORM OVER THE CENTRAL PACIFIC WILL SPREAD RAIN AND SNOW OVER
NORTHWEST CALIFORNIA TONIGHT THROUGH THURSDAY. SNOW LEVELS WILL
REMAIN NEAR 3000 FEET...WITH LOCALLY LOWER SNOW LEVELS...THROUGH
THE EVENING AND OVERNIGHT AND ONLY RISE SLIGHTLY LATE THURSDAY
MORNING.

SNOW ACCUMULATIONS OF 9 TO 12 INCHES WILL BE POSSIBLE TONIGHT
THROUGH THURSDAY AFTERNOON ABOVE 3500 FEET...WITH LOCALLY LOWER
LEVELS. ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE BELOW 3500 FEET.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
KLEESCHULTE
000 
WWUS46 KEKA 010400
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
800 PM PST WED NOV 30 2005

CAZ004-011400-
/O.NEW.KEKA.SN.Y.0003.051201T0600Z-051202T0000Z/
/O.CON.KEKA.WS.W.0002.051201T0600Z-051202T0000Z/
UPPER TRINITY RIVER-
800 PM PST WED NOV 30 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST
THURSDAY ABOVE 3500 FEET...
...SNOW ADVISORY IN EFFECT UNTIL 4 PM PST THURSDAY BELOW 3500 
FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THURSDAY FOR
ELEVATIONS BELOW 3500 FEET. A WINTER STORM WARNING REMAINS IN
EFFECT UNTIL 4 PM PST THURSDAY FOR ELEVATIONS ABOVE 3500 FEET.

A STRONG STORM SYSTEM APPROACHING NORTHWEST CALIFORNIA AND
SOUTHWEST OREGON WILL SPREAD RAIN AND SNOW OVER THE REGION
TONIGHT THROUGH THURSDAY. SNOW LEVELS WILL RANGE BETWEEN 2000 
AND 3000 FEET OVERNIGHT INTO THURSDAY.

SNOW ACCUMULATIONS OF 8 TO 12 INCHES ARE EXPECTED OVERNIGHT
THROUGH THURSDAY AFTERNOON ABOVE 3500 FEET...WITH ACCUMULATIONS
OF 2 TO 5 INCHES LIKELY BETWEEN 2000 AND 3500 FEET.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

COLBY
000 
WWUS46 KEKA 011130
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
330 AM PST THU DEC 1 2005

CAZ004-011930-
/O.UPG.KEKA.SN.Y.0003.000000T0000Z-051202T0000Z/
/O.EXT.KEKA.WS.W.0002.000000T0000Z-051201T2000Z/
UPPER TRINITY RIVER-
330 AM PST THU DEC 1 2005

...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON PST TODAY ABOVE
5000 FEET...

THE WINTER STORM WARNING ABOVE 5000 FEET IS NOW IN EFFECT UNTIL
NOON PST TODAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT.

A STRONG STORM SYSTEM WILL CONTINUE TO BRING HIGH ELEVATION
SNOWFALL THROUGH NOON TODAY. SNOW LEVELS WILL CONTINUE TO RISE
THIS MORNING...AND WILL BE ABOVE 5000 TO 5500 FEET BY NOON TODAY. 
SNOW MIXED WITH RAIN OR SLUSH MAY FALL AS LOW AS 3500 FEET IN
COLDER VALLEYS AND CANYONS IN CENTRAL AND EASTERN TRINITY THIS
MORNING. LITTLE IF ANY ACCUMULATION IS EXPECTED.

ADDITIONAL SNOW ACCUMULATIONS ABOVE 5000 TO 5500 FEET WILL RANGE
FROM 6 TO 8 INCHES TODAY. SNOW AND RAIN WILL TAPER OFF RAPIDLY 
THIS EVENING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$


DJB
000 
WWUS46 KEKA 011842
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1042 AM PST THU DEC 1 2005

CAZ004-011945-
/O.CAN.KEKA.WS.W.0002.000000T0000Z-051201T2000Z/
UPPER TRINITY RIVER-
1042 AM PST THU DEC 1 2005

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE WINTER
STORM WARNING. SIGNIFICANT SNOW ACCUMULATION IS NO LONGER
EXPECTED. SNOW LEVELS INCREASED TO ABOVE 5500 FEET WITH ONLY
LOCALIZED LOCATIONS NEAR 4500 FEET.

SOME ROADS MAY BE ICY OR SNOW COVERED MAKING DRIVING CONDITIONS
HAZARDOUS. 

$$
KLEESCHULTE

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Nov 29, 4:00 PM PST, 10 minutes earlier.

Area forecast discussion, Nov 29, 4:00 PM PST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
400 PM PST TUE NOV 29 2005

.SYNOPSIS...HIGH PRESSURE WILL BUILD OVER THE AREA OVERNIGHT AND
TUESDAY.  ANOTHER STORM WILL BRING WIND AND RAIN ALONG WITH MOUNTAIN
SNOWS TO NORTHWEST CALIFORNIA WEDNESDAY NIGHT AND THURSDAY.  A
SERIES OF COLD FRONTS WILL BRING COOLER WEATHER AND SCATTERED
SHOWERS FRO THE WEEKEND.

&&

.DISCUSSION...SHOWER ACTIVITY HAS DIED DOWN OVER MOST OF THE
FORECAST AREA.  CONVECTIVE CLOUDINESS SHOULD MAINLY DISSIPATE
AFTER SUNSET...BUT THE EXTENSION OF THE SHORT WAVE TROUGH/UPPER LOW
MOVING INTO THE PACIFIC NORTHWEST WILL TRIGGER SOME SHOWERS
OVERNIGHT IN NORTHERN PORTIONS OF THE FORECAST AREA.  RIDGING IS
EXPECTED WEDNESDAY WITH SOME PARTIAL CLEARING AND DRY CONDITIONS
DURING THE DAY.

THE VERY MOIST CIRCULATION...NOW SHOWING UP ON SATELLITE AT ABOUT
33N 148W...IS FORECAST TO BRING STRONG WARM ADVECTION/ISENTROPIC
LIFT WITH HEAVY PRECIPITATION TO THE FORECAST AREA BY WEDNESDAY
AFTERNOON OR EVENING.  THE STORM IS QUITE WARM BUT INITIALLY THE
UPPER TRINITY RIVER REGION WILL BE QUITE COLD.  VALLEYS SHOULD
RADIATE TONIGHT AND THE COLD AIR WILL LIKELY REMAINED TRAPPED.  A
SIMILAR SCENARIO IS IN STORE FOR EARLY WEDNESDAY EVENING...BEFORE
THE PRECIPITATION SPREADS INTO TRINITY COUNTY.  A WINTER STORM WATCH
HAS BEEN POSTED FOR LATE WEDNESDAY NIGHT AND THURSDAY ABOVE 3500
FEET...BUT DEPENDING ON THE STRENGTH OF THE TRAPPED AIR...THE SNOW
LEVELS COULD BE LOWER.

THE MODELS ARE AGAIN FORECASTING A DEEPENING SURFACE LOW OFF THE
OREGON/CALIFORNIA COAST WITH A STRONG WIND POTENTIAL.  THE
DIFFERENCE FROM MONDAYS STORM IS THE WIND POTENTIAL IN THE INTERIOR
WHICH MAY MIX OUT THE AIR IN THE VALLEYS...HOWEVER THE FORECAST
STRONG EAST WINDS...MAY CONTRIBUTE TO THE SNOW POTENTIAL WITH
UPSLOPE FLOW.

LONGER TERM...THE MODELS AMPLIFY THE RIDGE OVER THE EASTERN PACIFIC
AND DRIVE A DEEP TROUGH INTO THE WESTERN U.S.  WAVES ASSOCIATED WITH
THIS TROUGH WILL CONTINUE TO DRIVE WARM ADVECTION PACIFIC MOISTURE
INTO THE REGION THROUGH EARLY NEXT WEEK.

CWS
&&

AVIATION...29/18Z TAF CYCLE INDICATES SOME CLEARING TONIGHT WITH
AREAS OF STRATOCUMULUS IN COLD POOL ALOFT...DIMINISHING WITH SUNSET.
ISOLATED SHOWERS ALSO EXPECTED TO DIMINISH WITH LOSS OF INSOLATION.
EXPECTING SHALLOW GROUND FOG TO FORM OVERNIGHT WITH CLEAR
SKIES...LIGHT WINDS AND AMPLE SURFACE MOISTURE FROM RECENT
RAINS/SNOWS. MJV
&&

.EKA...WATCHES/WARNINGS/ADVISORIES
HIGH WIND WATCH REDWOOD COAST...MENDOCINO COAST AND NORTH COAST
   INTERIOR ZONES WEDNESDAY NIGHT THROUGH THURSDAY.
WINTER STORM WATCH UPPER TRINITY RIVER WEDNESDAY NIGHT AND THURSDAY.
GALE WARNING...HAZARDOUS SEAS WARNING WED AFTERNOON THROUGH THURSDAY
AFTERNOON ALL WATERS.
SMALL CRAFT ADVISORY THROUGH WEDNESDAY AFTERNOON ALL WATERS.

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Nov 29, 5:15 AM PST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
515 AM PST TUE NOV 29 2005

CAZ003-301315-
NORTH COAST INTERIOR-
515 AM PST TUE NOV 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WIND WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON. SEE SFONPWEKA FOR MORE INFORMATION.

CAZ001-301315-
REDWOOD COAST-
515 AM PST TUE NOV 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WIND WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON. SEE SFONPWEKA FOR MORE INFORMATION.

CAZ002-301315-
MENDOCINO COAST-
515 AM PST TUE NOV 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WIND WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON. SEE SFONPWEKA FOR MORE INFORMATION.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 4:49 AM PSTHigh Wind WarningEKA23 hr
Nov 30, 4:49 AM PSTWind AdvisoryEKA29 hr
Nov 30, 1:14 PM PSTWinter Storm WarningEKA21 hr

Nearby

Winter Storm Watches in California, 2005Every winter storm watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.